Pennsylvania, 2012Hail and Damaging Winds in Pennsylvania, June 29, 2012
June 29, 2012 · NWS CTP · 35 events in 13 counties and zones
A compact, intense line of thunderstorms (derecho) produced multiple reports of straight-line wind damage across central Pennsylvania as it tracked southeast from the northwest mountains into the lower Susquehanna Valley. The line of thunderstorms initiated near Lake Erie shortly after midnight and become stronger and more organized as they moved southeast through the predawn hours before…
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $142,000
- Crop damage
- None recorded
- Events
- 35
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A compact, intense line of thunderstorms (derecho) produced multiple reports of straight-line wind damage across central Pennsylvania as it tracked southeast from the northwest mountains into the lower Susquehanna Valley. The line of thunderstorms initiated near Lake Erie shortly after midnight and become stronger and more organized as they moved southeast through the predawn hours before exiting the area around 5am EDT.
A second thunderstorm complex developed in the Ohio Valley later that afternoon and produced large hail and damaging winds across portions of southern Pennsylvania during the evening.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 28, 11:41 PM EST, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 28, 11:41 PM EST, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1241 AM EDT FRI JUN 29 2012
.SYNOPSIS...
A WEAK COLD FRONT IS EXPECTED TO PASS THROUGH CENTRAL PA ON FRIDAY.
HOT AND MUGGY CONDITIONS WILL PREVAIL OVER THE UPCOMING WEEKEND
AND INTO NEXT WEEK...AS THE COLD FRONT STALLS NEAR
PENNSYLVANIA...MARYLAND BORDER. THERE WILL BE A CHANCE OF SHOWERS
AND THUNDERSTORMS INTO MONDAY...ESPECIALLY ON FRIDAY AND SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
RAPID RELEASE OF ML CAPES IN EXCESS OF 1500 J/KG OVER NORTHEAST OH
AND EXTREME NORTHWEST PA HAS YIELDED HAIL PRODUCERS WITH STORM
TOPS IN EXCESS OF 55K FEET EARLY THIS MORNING. ANTICIPATE MAINLY A
LCL HAIL THREAT INITIALLY...TRENDING TOWARDS SQUALL LINE EVOLUTION
THAT MAKES A RIGHT TURNS ACROSS THE LAUREL HIGHLANDS AND SOUTH
CENTRAL MOUNTAINS. COSPA/HRRR OUTPUT SIMULATES ADDITIONAL
DEVELOPMENT ACROSS N CENTRAL PA OVERNIGHT AS WELL...BUT THINK THE
REAL ACTION WILL BE ADJACENT TO THE 40+ KT LLJ OVER THE W CENTRAL
MOUNTAINS AND LAURELS.
OVERALL...IT WILL A WARM AND INCREASINGLY MUGGY NIGHT AS SW FLOW
ADVECTS HIGHER DEWPOINTS...CURRENTLY OVR OHIO...INTO OUR REGION.
THE INCREASED LL MOISTURE...COMBINED WITH A SW BREEZE...WILL LIMIT
COOLING AND RESULT IN OVERNIGHT LOWS FROM TH 60S TO LOWER 70S.
TSRA THAT MAY AFFECT THE AREA OVERNIGHT SHOULD BE FAIRLY FAST-
MOVING...RESULTING IN RAINFALL OF JUST A QUARTER TO HALF INCH IN
MOST LOCATIONS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
ANY CONVECTION EARLY FRIDAY WILL EXIT QUICKLY TO THE SOUTHEAST OF
THE FCST AREA AS A BRIEF SURGE OF DRIER AIR MOVES ACROSS CENTRAL
AND NORTHERN PA FROM LATE FRIDAY MORNING THROUGH THE REST OF THE
DAY. FAIRLY STRONG DEEP LAYER SUBSIDENCE AND A GUSTY NWRLY LL FLOW
WILL DEVELOP IN THE WAKE OF THE DEPARTING COLD FRONT SUPPLYING
ABUNDANT SUNSHINE...AND RATHER HOT/DRY WEATHER.
850 MB TEMPS NEAR 20C ACROSS THE NORTH...AND NEAR 24C ACROSS THE
SOUTH ON FRIDAY WILL LEAD MAX TEMPS NEARLY 10F ABOVE NORMAL...OR IN
THE MID 80S NORTH...AND MID 90S ACROSS THE LOWER SUSQ VALLEY.
ALTHOUGH DRIER AIR WILL ARRIVE OVR CENTRAL AND NORTHERN PA ON
FRIDAY...HUMID AIR LINGERING ACROSS THE LOWER SUSQ VALLEY SHOULD
RESULT IN HEAT INDICES VERY NEAR 100F DURING THE AFTN.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
NOT A LOT OF CHANGE FROM RECENT DAYS. MAIN THING WAS TO UP
DEWPOINTS ON SAT AFT. WHILE THE AIRMASS DRIES OUT SOME FRIDAY
AFT...DEWPOINTS FCST TO COME UP AGAIN BY SAT AFT...AS ONE IS
NEAR OUR JUST NORTH OF THE FRONT. THIS HAS OCCURRED TODAY ACROSS
SOUTHERN IOWA...WHERE DEWPOINTS POOLING INTO THE MID TO UPPER 70S.
THIS RESULTS IN HAVING HEAT INDICES NEAR 100 ON SAT...THUS THE
ADVISORY RUNS FROM FRIDAY INTO SAT. OTHERWISE...DEWPOINTS HAVE
NOT BEEN THAT HIGH WITH THIS AIRMASS.
THE OTHER CONCERN IS CONVECTION. THE INTENSE SLAB OF VERY WARM
AIR ALOFT WILL TEND TO CAP THINGS OFF...AND WHILE THE MOST
UNSTABLE AIRMASS WILL LIKELY BE TO THE SOUTH AND WEST OF CENTRAL
PA FOR MUCH OF THE PERIOD...THERE MAY BE TIMES LIKE LATE SATURDAY
WHERE A FEW SHOWERS AND STORMS COULD FORM.
THE LEAST LIKELY TIME FOR ACTIVITY IS AFTER SUNDAY...AS THE FLOW
BECOMES MORE NW...AND SLIGHTLY COOLER AIR IS WORKS INTO THE AREA.
HOWEVER A LOT OF SPREAD IN SOLUTIONS FROM DAY TO DAY. WENT WITH
A DRY FORECAST FOR MUCH OF THE PERIOD AFTER MONDAY.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
EXPECT A CONTINUATION OF MAINLY VFR CONDITIONS OVERNIGHT INTO
FRIDAY AS WARM AND DRY AIR REMAINS OVER THE FCST AREA.
LATER THIS EVENING AND OVERNIGHT THERE WILL BE AN INCREASED CHANCE
OF CONDITIONS DETERIORATING AS THUNDERSTORMS THAT ARE EXPECTED TO
FORM OVER THE LOWER GREAT LAKES/OHIO VALLEY SWEEP ACROSS THE STATE
FROM WEST TO EAST. THIS WILL LIKELY BRING A PERIOD OF MVFR/IFR LATER
AFTER ABOUT 03Z IN THE NW THRU THE PRE DAWN HOURS. THERE COULD
EVEN BE SOME LATE NIGHT HAIL AND GUSTY WINDS...UNUSUAL FOR THAT
TIME OF DAY...GIVEN THE HIGH CAPE AIRMASS UPSTREAM.
LLWS FROM 04-06Z IS POSSIBLE DUE TO THE PASSING SYSTEM...
ESPECIALLY AT AOO AND JST FROM THE NORTHWEST AT 40KTS.
AFTER ANY REMNANTS OF THE OVERNIGHT CONVECTION MOVE OUT AND PATCHY
FOG AND HAZE DISSIPATE...MAINLY VFR CONDS SHOULD RETURN FOR THE
BULK OF THE DAY TOMORROW.
OUTLOOK...
FRI NIGHT...MAINLY VFR. ISOLD SHOWERS/TSTMS WITH LOCAL RESTRICTIONS.
SAT-MON...MAINLY VFR. SLIGHT CHC OF A SHOWER/TSTM. FOG AND HZ
EARLY.
TUES...VFR.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 3 PM THIS AFTERNOON TO 8 PM EDT SATURDAY
FOR PAZ028-035-036-056-057-059-063>066.
&&
SYNOPSIS...FITZGERALD/LA CORTE
NEAR TERM...DEVOIR/FITZGERALD
SHORT TERM...FITZGERALD/LA CORTE
LONG TERM...MARTIN
AVIATION...LA CORTE/GARTNER
Hazardous weather outlook, Jun 28, 11:34 PM EST, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1234 AM EDT FRI JUN 29 2012
PAZ006-012-018-019-024>027-033-034-037-041-042-045-046-049>053-058-
300445-
POTTER-NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-
BLAIR-HUNTINGDON-MIFFLIN-SOMERSET-BEDFORD-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
1234 AM EDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ028-035-036-056-057-059-063>066-300445-
JUNIATA-FULTON-FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
1234 AM EDT FRI JUN 29 2012
...HEAT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 PM EDT
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.
HEAT ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PAZ004-005-010-011-017-300445-
WARREN-MCKEAN-ELK-CAMERON-CLEARFIELD-
1234 AM EDT FRI JUN 29 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.
.DAY ONE...TONIGHT.
A COLD FRONT PRESSING SOUTHEAST FROM THE GREAT LAKES COULD PRODUCE
SCATTERED STRONG THUNDERSTORMS ACROSS THE AREA AROUND MIDNIGHT.
THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS COULD PRODUCE
DAMAGING WIND GUSTS OR LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEVOIR
In the hours before
Special weather statement, Jun 29, 12:37 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
137 AM EDT FRI JUN 29 2012
PAZ005-290615-
MCKEAN PA-
137 AM EDT FRI JUN 29 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT MCKEAN COUNTY...
AT 133 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11
MILES NORTHEAST OF SCANDIA TO 8 MILES SOUTHWEST OF JAMES CITY...
MOVING EAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT STAY IN
THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE
INDOORS WHEN A THUNDERSTORM APPROACHES. THESE STORMS WILL AFFECT
MUCH OF MCKEAN COUNTY.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 219...
STATE ROAD 46...STATE ROAD 59...STATE ROAD 66...STATE ROAD 446.
LAT...LON 4200 7821 4162 7821 4162 7842 4160 7842
4160 7848 4163 7849 4162 7884 4163 7896
4183 7895 4184 7891 4197 7892 4200 7891
FORECASTER: GARTNERSpecial weather statement, Jun 29, 12:46 AM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
146 AM EDT FRI JUN 29 2012
PAZ010-290615-
ELK PA-
146 AM EDT FRI JUN 29 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ELK COUNTY...
AT 143 AM EDT...A STRONG THUNDERSTORM WAS 6 MILES NORTHWEST OF
PORTLAND MILLS...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL FALL FROM THIS STORM...
AND WILL CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS.
THE RAIN WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS. THIS
STORM WILL AFFECT BRANDY CAMP AND BROCKPORT.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 219...STATE ROAD
120...STATE ROAD 255.
LAT...LON 4146 7905 4145 7897 4154 7896 4143 7844
4125 7861 4125 7864 4122 7865 4121 7869
4120 7871 4122 7872 4123 7874 4127 7876
4137 7897 4135 7902 4138 7910
FORECASTER: CERUSpecial weather statement, Jun 29, 12:54 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
154 AM EDT FRI JUN 29 2012
PAZ005-006-011-290630-
CAMERON PA-MCKEAN PA-POTTER PA-
154 AM EDT FRI JUN 29 2012
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CAMERON...
SOUTHEASTERN MCKEAN AND SOUTHERN POTTER COUNTIES...
AT 152 AM EDT...A STRONG THUNDERSTORM WAS NEAR SIZERVILLE...MOVING
EAST AT 40 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT AUSTIN...WHARTON AND CHERRY SPRINGS STATE
PARK.
LAT...LON 4168 7771 4148 7782 4147 7799 4158 7836
4174 7828
FORECASTER: CERUSpecial weather statement, Jun 29, 12:58 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
158 AM EDT FRI JUN 29 2012
PAZ017-290630-
CLEARFIELD PA-
158 AM EDT FRI JUN 29 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN CLEARFIELD
COUNTY...
AT 154 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
PORTLAND MILLS TO SLIGO...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. THESE STORMS WILL AFFECT TREASURE LAKE AND S.B. ELLIOT STATE
PARK.
THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 120.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 153...STATE ROAD 255.
LAT...LON 4121 7876 4121 7869 4122 7865 4125 7864
4125 7855 4106 7832 4091 7880 4091 7881
4113 7881
FORECASTER: DEVOIRSpecial weather statement, Jun 29, 1:24 AM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
224 AM EDT FRI JUN 29 2012
PAZ010-017>019-026-290715-
CLEARFIELD PA-ELK PA-HUNTINGDON PA-NORTHERN CENTRE PA-
SOUTHERN CENTRE PA-
224 AM EDT FRI JUN 29 2012
...STRONG THUNDERSTORMS WILL AFFECT CENTRE...CLEARFIELD...
NORTHEASTERN HUNTINGDON AND SOUTHEASTERN ELK COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF CENTRE...
CLEARFIELD...ELK AND HUNTINGDON COUNTIES AT 220 AM EDT. THE STRONG
THUNDERSTORMS WERE GENERALLY MOVING SOUTHEAST AT 50 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
EXPECT INTENSE LIGHTNING FROM THESE STRONG THUNDERSTORMS. DO NOT STAY
IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. VERY HEAVY RAIN WILL
FALL FROM THESE STRONG THUNDERSTORMS...AND WILL CAUSE WATER TO POND
ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 106 AND 167...I-99 BETWEEN MILE MARKERS 57
AND 85.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...
STATE ROAD 153...STATE ROAD 255...STATE ROAD 350.
LAT...LON 4128 7824 4123 7823 4122 7810 4115 7804
4114 7801 4117 7798 4098 7756 4065 7772
4057 7783 4073 7813 4074 7812 4074 7816
4101 7869 4138 7847
FORECASTER: CERUSpecial weather statement, Jun 29, 1:27 AM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
227 AM EDT FRI JUN 29 2012
PAZ005-006-037-041-290715-
MCKEAN PA-NORTHERN LYCOMING PA-POTTER PA-TIOGA PA-
227 AM EDT FRI JUN 29 2012
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MCKEAN...
NORTHWESTERN LYCOMING...SOUTHERN POTTER AND SOUTHWESTERN TIOGA
COUNTIES...
AT 224 AM EDT...A STRONG THUNDERSTORM WAS NEAR ROULETTE...MOVING EAST
AT 50 MPH.
WIND GUSTS TO 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID
RISES ON SMALL STREAMS AND CREEKS. THIS STORM WILL AFFECT
COUDERSPORT...LYMAN RUN STATE PARK...GALETON AND LEONARD HARRISON
STATE PARK.
THIS WILL IMPACT ROUTE 6.
LAT...LON 4185 7740 4141 7743 4146 7760 4148 7760
4148 7765 4168 7835 4185 7830
FORECASTER: CERUThunderstorm Wind, Clearfield
- When
- June 29, 1:30 AM EST
- Where
- Clearfield County, Curwensville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.970, -78.520
Thunderstorm winds estimated near 60 mph knocked down trees in Curwensville, Hyde and Clearfield.
Thunderstorm Wind, Centre
- When
- June 29, 1:47 AM EST
- Where
- Centre County, 0.87 mi NE of Julian
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.860, -77.940
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires near Julian.
Thunderstorm Wind, Centre
- When
- June 29, 1:47 AM EST
- Where
- Centre County, 2.32 mi NNW of Fillmore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.900, -77.900
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in and around Unionville.
Thunderstorm Wind, Centre
- When
- June 29, 1:52 AM EST
- Where
- Centre County, 1.38 mi S of Bellefonte Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.860, -77.820
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires just east of University Park.
Thunderstorm Wind, Centre
- When
- June 29, 1:53 AM EST
- Where
- Centre County, 1.38 mi S of Unionville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.900, -77.850
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires near Valley View.
Thunderstorm Wind, Centre
- When
- June 29, 1:54 AM EST
- Where
- Centre County, 1.48 mi SSW of Coleville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.880, -77.790
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires near Fisherman's Paradise.
Thunderstorm Wind, Centre
- When
- June 29, 1:54 AM EST to 1:55 AM EST
- Where
- Centre County, 0.69 mi S of Bellefonte
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.910, -77.770
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in and around Bellefonte, including locations such as Bush Addition and Big Spring.
Thunderstorm Wind, Centre
- When
- June 29, 1:56 AM EST
- Where
- Centre County, 1.25 mi ENE of Fillmore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.880, -77.860
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires near Hunter Park.
Thunderstorm Wind, Centre
- When
- June 29, 1:57 AM EST
- Where
- Centre County, 0.48 mi W of Woodycrest
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- NWS Employee
- Coordinates
- 40.821, -77.889
Thunderstorm winds estimated near 60 mph knocked down trees along I-99/US322 near mile marker 72.
Thunderstorm Wind, Centre
- When
- June 29, 1:57 AM EST
- Where
- Centre County, 0.87 mi NW of Axemann
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.890, -77.760
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires near Axemann.
Thunderstorm Wind, Centre
- When
- June 29, 2:01 AM EST
- Where
- Centre County, 1.57 mi W of Centre Hall Penns Ar
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.880, -77.630
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires near Farmers Mills.
Thunderstorm Wind, Centre
- When
- June 29, 2:03 AM EST
- Where
- Centre County, 1.25 mi ESE of Centre Hall
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.840, -77.650
Thunderstorm winds estimated near 60 mph knocked down trees and wires near Old Fort.
Thunderstorm Wind, Centre
- When
- June 29, 2:12 AM EST
- Where
- Centre County, 0.87 mi NW of Millheim
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.890, -77.480
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires near Millheim.
Thunderstorm Wind, Perry
- When
- June 29, 2:29 AM EST
- Where
- Perry County, 0.69 mi N of Newport
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 40.480, -77.130
Thunderstorm winds estimated near 60 mph knocked down trees in Newport.
Thunderstorm Wind, Dauphin
- When
- June 29, 2:55 AM EST
- Where
- Dauphin County, 0.87 mi SW of Skyline View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.340, -76.730
Thunderstorm winds estimated near 60 mph knocked down trees and bent a 2-inch diameter steel mast on top of an amateur radio tower in Skyline View.
Thunderstorm Wind, Dauphin
- When
- June 29, 3:04 AM EST to 3:05 AM EST
- Where
- Dauphin County, 0.76 mi SE of Hershey Arpt
- Measured
- 83 kt (96 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NWS Storm Survey
- Coordinates
- 40.293, -76.659
Thunderstorm winds estimated near 95 mph knocked down hundreds of trees and numerous utility wires across Derry and South/East Hanover Townships near Hershey. The trees blocked several roads including sections of Routes 422/322/739/39. The most severely affected areas in Derry Township were the Pat's Hill, Village and Palmdale sections. Two businesses and 8 homes were also damaged, mainly from falling trees. PPL reported about 7,000 people without power. Hershey Gardens was closed due to storm damage. The NWS conducted an official storm survey with the Derry Township Police and confirmed a macroburst. The macroburst, straight-line wind event with estimated highest wind gusts to 95 mph (EF1 wind strength) was determined to have occurred over a broad area more than 3 miles wide just north of Hershey Park in Derry Township. The tree damage had mostly a north to south or NW to SE orientation. A notable destruction location included the area from Union Deposit in South Hanover township southeastward to the Swatara Creek where a house roof was lifted off and over 50 trees were damaged or destroyed. Another impressive damage location was found just west of the Hotel Hershey complex where a grove of tall pines were snapped or uprooted. There were scattered trees down throughout the area including those which fell onto structures in town. Throughout the area from 200 to 300 trees were estimated to have been damaged or downed including about 60 trees on the golf course according to the golf course manager. Within Hershey Park, the football stadium was set up for a Dave Matthews band concert for the evening. The protective field pads were all ripped up in the early morning wind gusts a strewn throughout the stadium.
Hail, Adams
- When
- June 29, 3:20 AM EST
- Where
- Adams County, 2.12 mi W of Trust
- Measured
- 0.88 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 39.930, -77.440
Trained spotter reported nickel sized hail near Caledonia State Park.
Hail, Lancaster
- When
- June 29, 3:20 AM EST
- Where
- Lancaster County, 0.53 mi E of (Lns)lancaster Arpt
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.120, -76.290
Hail, Lancaster
- When
- June 29, 3:20 AM EST
- Where
- Lancaster County, 0.87 mi SW of Penryn
- Measured
- 1 in hail
- Reported by
- State Official
- Coordinates
- 40.190, -76.380
Thunderstorm Wind, Lancaster
- When
- June 29, 3:22 AM EST
- Where
- Lancaster County, 0.87 mi SW of Penryn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.190, -76.380
Thunderstorm winds estimated near 60 mph knocked down trees near Manheim.
Thunderstorm Wind, York
- When
- June 29, 3:45 AM EST
- Where
- York County, 0.87 mi NW of Lehman
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 39.880, -76.860
Thunderstorm winds estimated near 60 mph knocked down trees near Spring Grove.
Thunderstorm Wind, York
- When
- June 29, 4:00 AM EST
- Where
- York County, 2.53 mi ESE of Starview
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.030, -76.640
Thunderstorm winds estimated near 60 mph knocked down trees near Hallam.
Hail, Bedford
- When
- June 29, 6:45 PM EST
- Where
- Bedford County, 3.5 mi S of Mattie
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.870, -78.310
Thunderstorm Wind, Huntingdon
- When
- June 29, 6:57 PM EST
- Where
- Huntingdon County, 2.81 mi N of Shade Gap
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 40.220, -77.840
Thunderstorm winds estimated near 60 mph knocked down trees in Tell Township.
Hail, Fulton
- When
- June 29, 7:00 PM EST
- Where
- Fulton County, 1.74 mi NW of Sideling Hill
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 39.850, -78.250
Thunderstorm Wind, Fulton
- When
- June 29, 7:02 PM EST
- Where
- Fulton County, 1.27 mi ENE of Needmore
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 39.860, -78.150
Thunderstorm winds estimated near 60 mph knocked down trees in Needmore.
Hail, Fulton
- When
- June 29, 7:05 PM EST
- Where
- Fulton County, 0.87 mi SE of Sideling Hill
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 39.820, -78.220
Hail, Bedford
- When
- June 29, 7:35 PM EST
- Where
- Bedford County, 0.69 mi S of Beegleton
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 39.910, -78.520
Thunderstorm Wind, Somerset
- When
- June 29, 7:50 PM EST
- Where
- Somerset County, 0.69 mi S of Somerset
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 40.010, -79.080
Thunderstorm winds estimated near 60 mph knocked down several trees across the county.
Hail, Franklin
- When
- June 29, 8:25 PM EST
- Where
- Franklin County, 0.69 mi N of Mercersburg
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.830, -77.900
Thunderstorm Wind, Franklin
- When
- June 29, 8:25 PM EST
- Where
- Franklin County, 0.69 mi N of Mercersburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- State Official
- Coordinates
- 39.830, -77.900
Thunderstorm winds estimated near 60 mph knocked down trees and utility wires in Mercersburg.
Thunderstorm Wind, Cumberland
- When
- June 29, 9:05 PM EST
- Where
- Cumberland County, 1.26 mi WNW of Toland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.080, -77.220
Thunderstorm winds estimated near 60 mph knocked down trees in Dickinson Twp.
Hail, Lancaster
- When
- June 29, 9:50 PM EST
- Where
- Lancaster County, 1.26 mi ENE of Hamilton Park
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 40.040, -76.300
Thunderstorm Wind, Lancaster
- When
- June 29, 9:56 PM EST
- Where
- Lancaster County, Columbia Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 40.020, -76.480
Thunderstorm winds estimated near 60 mph knocked down trees near Columbia.
Thunderstorm Wind, Lancaster
- When
- June 29, 10:15 PM EST
- Where
- Lancaster County, Narvon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 40.100, -75.980
Thunderstorm winds estimated near 60 mph knocked down a large 30-inch diameter tree near Narvon.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Virginia, June 29 to 30, 20124 deaths · 6 injured · $527,000 · 1 in hail · 136 events
- Hail and Damaging Winds in West Virginia, June 29, 20123 deaths · $54 million · 1 in hail · 68 events
- Damaging Winds in Virginia, June 29, 20122 deaths · 14 injured · $19 million · 70 kt wind · 33 events
- Hail and Damaging Winds in New Jersey, June 29 to 30, 20122 deaths · $19 million · 1.25 in hail · 13 events
- Damaging Winds and Lightning Strike in Ohio, June 29, 20121 death · $17 million · 70 kt wind · 25 events
- Hail and Damaging Winds in Ohio, June 29, 20126 injured · $1.5 million · 2 in hail · 175 events
- Flash Flood and Hail in Ohio, June 29, 20121 death · 1 injured · $765,000 · 1.75 in hail · 34 events
- Hail and Damaging Winds in Maryland, June 29, 2012$1.0 million · 1.75 in hail · 131 events
- Damaging Winds in Virginia, June 29, 2012$3.5 million · 64 kt wind · 61 events
- Excessive Heat and Heat in South Carolina, June 29 to 30, 20121 death · 12 events
- Hail and Damaging Winds in Ohio, June 29, 2012$17 million · 1.75 in hail · 15 events
- Excessive Heat and Heat in Pennsylvania, June 29, 20121 death · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 380203, 380187, 380188, 380190, 380192, 380191, 380196, 380197, 380185, 380198, 380200, 380201, 380202, 380784, 380204, 380205, 380180, 380181, 380182, 380184, 380207, 380183, 380785, 380797, 380786, 380792, 380787, 380788, 380791, 380789, 380793, 380794, 380790, 380796, 381158.